“ABH Gel” for Relief of Chemotherapy-Induced Nausea/Vomiting

| Posted in abh gel, chemotherapy, cinv, nausea | | No Comments

Chemotherapy-induced nausea and vomiting (CINV) is among the most unpleasant and distressing side effects of chemotherapy. Acute nausea occurs in approximately 30%–50% and emesis (vomiting) occurs in about 15% of patients receiving chemotherapy. CINV may necessitate chemotherapeutic dose reductions, treatment delays, and discontinuation of therapy. Even with the availability of newer preventive therapies, nausea and/or vomiting continues to remain a significant problem. Guidelines recommend that physicians consider different classes of medications and alternate routes of administration. One novel preparation is "ABH," a topical gel containing lorazepam, diphenhydramine, and haloperidol. Adults who applied ABH gel reported that the severity of CINV was reduced by 70% within 30 minutes. Topical use of ABH gel appears to be a promising and safe rescue therapy for breakthrough CINV that occurs despite prophylactic antiemetic therapy. Use of ABHR gel (ABH plus metoclopramide) has been reported to be 98% effective in hospice patients.

No Comments

Leave a comment




Comments have to be approved before showing up..